Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Jan 22, 2011, 9:40 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 9:40 AM MST (16:40 UTC)
- Expired
- Jan 22, 2011, 2:12 PM MST
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS45 KTFX 221640 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 940 AM MST SAT JAN 22 2011 MTZ011-047-222200- /O.NEW.KTFX.WS.W.0004.110122T1640Z-110122T2200Z/ /O.EXB.KTFX.WW.Y.0013.000000T0000Z-110122T2200Z/ HILL-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK 940 AM MST SAT JAN 22 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 4000 FEET... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR ELEVATIONS BELOW 4000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4000 FEET HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4000 FEET FOR SNOW AND BLOWING SNOW IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE EARLY AFTERNOON. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED IN THE HIGHER ELEVATIONS WITH AN ADDITIONAL 2 INCHES POSSIBLE ACROSS THE PLAINS. SNOW FALL AMOUNTS WILL BE HEAVIEST ALONG THE NORTH SLOPES OF THE BEARS PAW MOUNTAINS. * WINDS AND VISIBILITY: GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE AT TIMES. * OTHER IMPACTS: ICE AND SNOW ON ROADWAYS WILL MAKE DRIVING TREACHEROUS. * LOCATIONS AFFECTED INCLUDE: THE NORTH SLOPES OF THE BEARS PAW MOUNTAINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ050-051-222200- /O.NEW.KTFX.WS.W.0004.110122T1640Z-110122T2200Z/ /O.EXT.KTFX.WW.Y.0013.000000T0000Z-110122T2200Z/ JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...STANFORD...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE 940 AM MST SAT JAN 22 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR ELEVATIONS ABOVE 4000 FEET... ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR ELEVATIONS BELOW 4000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4000 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4000 FEET IS NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL ACROSS JUDITH BASIN AND FERGUS COUNTIES THROUGH THE EARLY AFTERNOON. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED OVER THE HIGHER TERRAIN WITH AN ADDITIONAL 2 INCHES OVER THE PLAINS. THE HEAVIEST SNOWFALL WILL OCCUR ALONG THE NORTH SLOPES OF THE LITTLE BELT AND SNOWY MOUNTAINS. * WINDS AND VISIBILITY: GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE AT TIMES. * OTHER IMPACTS: ICE AND SNOW ON ROADWAYS WILL MAKE DRIVING TREACHEROUS. * LOCATIONS AFFECTED INCLUDE: JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE...STANFORD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ013-222200- /O.EXB.KTFX.WW.Y.0013.000000T0000Z-110122T2200Z/ CHOUTEAU- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY 940 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4000 FEET FOR SNOW... AND BLOWING SNOW... WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: SNOW...LOCALLY HEAVY...WILL CONTINUE TO FALL ACROSS EASTERN CHOUTEAU COUNTY THROUGH THE EARLY AFTERNOON. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 INCHES ACROSS THE PLAINS ARE EXPECTED WITH SOME LOCATIONS RECEIVING LOCALLY HIGHER AMOUNTS. * WINDS AND VISIBILITY: GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE AREAS OF BLOWING SNOW WITH VISIBILITIES REDUCED BELOW ONE HALF MILE AT TIMES. * OTHER IMPACTS: ICE AND SNOW ON ROADWAYS WILL MAKE DRIVING TREACHEROUS. * LOCATIONS AFFECTED INCLUDE: BIG SANDY PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
1 follow-up statement
989 WWUS45 KTFX 222112 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 212 PM MST SAT JAN 22 2011 MTZ011-047-050-051-222215- /O.CAN.KTFX.WS.W.0004.000000T0000Z-110122T2200Z/ /O.CAN.KTFX.WW.Y.0013.000000T0000Z-110122T2200Z/ HILL-BLAINE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE 212 PM MST SAT JAN 22 2011 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. SNOWFALL HAS TAPERED OFF AND MOVED INTO SOUTH CENTRAL MONTANA. ADDITIONAL SIGNIFICANT SNOWFALL IS NOT EXPECTED TO OCCUR. $$ MTZ013-222215- /O.CAN.KTFX.WW.Y.0013.000000T0000Z-110122T2200Z/ CHOUTEAU- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY 212 PM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL HAS TAPERED OFF AND MOVED INTO SOUTH CENTRAL MONTANA. ADDITIONAL SIGNIFICANT SNOWFALL IS NOT EXPECTED TO OCCUR. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 4:50 AM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Jan 22, 4:50 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 450 AM MST SAT JAN 22 2011 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH MONDAY...A PACIFIC STORM SYSTEM MOVED THROUGH THE FORECAST AREA OVERNIGHT BRINGING STRONG GUSTY WINDS ALONG WITH AREAS OF LIGHT RAIN...SNOW AND FREEZING RAIN. WRAP AROUND PRECIPITATION FROM THIS SYSTEM WILL PERSIST THROUGH THE MORNING HOURS...ESPECIALLY OVER MY EASTERN ZONES. OVERNIGHT TEMPERATURES REMAINED WELL ABOVE PREVIOUS FORECAST VALUES SO THERE HAS NOT BEEN MUCH SNOW ACCUMULATION REPORTED IN THE LOWER LEVELS. ALSO...THE SYSTEM IS MOVING THROUGH THE AREA QUITE A BIT FASTER THAN MODELS INDICATED. AS A RESULT...HAVE OPTED TO CANCEL ALL WINTER WEATHER HIGHLIGHTS SINCE IT APPEARS THAT ADDITIONAL SNOW ACCUMULATIONS WILL FALL SHORT OF ADVISORY CRITERIA. AS THE SYSTEM MOVES OFF TO THE EAST PRECIPITATION AND WINDS WILL DIMINISH BY AFTERNOON WITH SKIES CLEARING FROM WEST TO EAST ACROSS THE FORECAST AREA. SHORTWAVE RIDGING BUILDS OVER WESTERN AND CENTRAL MONTANA THIS EVENING BUT ANOTHER SHORTWAVE SLIDES ACROSS MY NORTHWESTERN ZONES AFTER MIDNIGHT BRINGING RAPIDLY INCREASING MID LEVEL CLOUDS AND A TIGHTENING PRESSURE GRADIENT ALONG THE ROCKY MOUNTAIN FRONT. PATTERN APPEARS FAVORABLE FOR A SHOT OF HIGH WINDS LATE TONIGHT THROUGH SUNDAY MORNING SO HAVE ISSUED A HIGH WIND WATCH. REMAINDER OF THE SHORT TERM PERIOD APPEARS RELATIVELY QUIET WITH CONTINUING BREEZY WESTERLY WINDS WITH TEMPERATURES REMAINING NEAR OR ABOVE SEASONAL AVERAGES. THE PERSISTENT NORTHWEST FLOW ALOFT WILL BRING A MIX OF SUN AND CLOUDS WITH SCATTERED...MAINLY MOUNTAIN...SHOWERS AT TIMES. MPJ MONDAY NIGHT THROUGH SATURDAY...EXPECT SCATTERED RAIN/SNOW SHOWERS TO AFFECT THE REGION MONDAY NIGHT THROUGH TUESDAY...AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHWARD THROUGH THE REGION. AS THE DISTURBANCE EXITS THE REGION ON TUESDAY EVENING...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION FOR WEDNESDAY AND THURSDAY. EXPECT DRY CONDITIONS...WITH MUCH ABOVE NORMAL TEMPERATURES OVER THE REGION. AFTERNOON HIGHS WILL GENERALLY BE IN THE UPPER 40S TO NEAR 50 DEGREES ACROSS THE REGION. FOR FRIDAY THE ECMWF/GFS CONTINUE TO DIFFER IN HOW FAST AND HOW FAR WEST A CANADIAN COLD WILL MOVE THROUGH THE REGION. THE ECMWF BRINGS THE COLD FRONT ALL THE WAY WEST TO THE ROCKY MOUNTAIN FRONT...WHILE THE GFS KEEPS THE COLD FRONT MAINLY EAST OF A LINE FROM HAVRE TO LEWISTOWN. EITHER WAY...TEMPERATURES SHOULD COOL BACK DOWN TO NORMAL FOR FRIDAY AND INTO SATURDAY...AS THE CHANCES FOR PRECIP INCREASE A BIT...ESPECIALLY OVER THE MOUNTAINS. BRUSDA && .AVIATION... UPDATED 1150Z. DISTURBANCE ALOFT CONTINUES TO MOVE ACROSS EASTERN MONTANA THIS MORNING. AREAS OF LOW CLOUDS AND SNOW WILL AFFECT KHVR AND KLWT THROUGH 15Z WITH CONDITIONS IMPROVING THEREAFTER. SURFACE WINDS WILL ALSO REMAIN GUSTY THROUGH 15Z. VFR CONDITIONS PREVAIL WITH MVFR/IFR CONDITIONS AT KLWT AND KHVR DUE TO LOW CEILINGS AND SNOW. CONDITIONS BECOMING VFR AT KLWT AND KHVR BY 18Z. MOUNTAINS OBSCURED THROUGH 15Z. && .PRELIMINARY POINT TEMPS/POPS... GTF 41 29 41 23 / 30 0 10 20 CTB 38 27 39 17 / 20 0 10 20 HLN 39 21 38 21 / 30 10 10 20 BZN 38 16 36 20 / 40 10 20 20 WEY 26 6 24 10 / 60 30 30 50 DLN 34 19 34 22 / 20 10 10 10 HVR 37 21 35 10 / 60 10 20 10 LWT 35 21 36 18 / 70 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...MPJ LONG TERM...BRUSDA AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 22, 9:21 AM MST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 921 AM MST SAT JAN 22 2011 MTZ009-048-231630- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 921 AM MST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT STARTING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH REMAINS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT UNTIL NOON ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-047-050-051-231630- HILL-BLAINE-JUDITH BASIN-FERGUS- 921 AM MST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT ABOVE 4000 FEET THROUGH 3 PM MST. A WINTER WEATHER ADVISORY IS IN EFFECT BELOW 4000 FEET THROUGH 3 PM MST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010-012>015-044>046-049-052>055-231630- BEAVERHEAD-EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 921 AM MST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 22, 5:08 AM MST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
508 AM MST SAT JAN 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW LEWISTOWN 47.06N 109.43W
01/22/2011 E3.0 INCH FERGUS MT LAW ENFORCEMENT
ESTIMATED 3 INCHES OF NEW SNOW THIS MORNING.
&&
BRUSDALocal storm report, Jan 22, 8:20 AM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
820 AM MST SAT JAN 22 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0931 PM NON-TSTM WND GST 6 E MARYSVILLE 46.73N 112.16W
01/21/2011 M52 MPH LEWIS AND CLARK MT TRAINED SPOTTER
LOCATION IS SILVER CITY
&&
EMANUELThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:44 PM MST | Freezing Rain Advisory | TFX | 5 hr | |
| Jan 22, 3:18 AM MST | High Wind Watch | TFX | 11 hr | |
| Jan 22, 5:15 AM MST | Winter Weather Advisory | TFX | 9 hr | |
| Jan 22, 2:20 PM MST | High Wind Warning | TFX | 24 hr |
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.